MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST FX STRUT FOR TSF MED; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FAST FX STRUT FOR TSF MED; PIN, FIXATION, THREADED
Model Number 71070720
Medical Device Problem Codes Corroded (1131); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that seven fast fx strut for tsf lng had been washed too many times and were sticking.This was noticed after surgery; therefore, the patient was no longer involved at that moment.After product evaluation it was found that the strut on the device has rust on it which is causing it to stick, rendering it inoperable.
 
Additional Manufacturer Narrative
G3, h2,h3 and h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device couldn't confirmed the stated failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint, however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FAST FX STRUT FOR TSF MED
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11962707
Report Number1020279-2021-05057
Device Sequence Number14391336
Product Code JDW
UDI-Device Identifier03596010443892
UDI-Public03596010443892
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070720
Device Catalogue Number71070720
Device Lot Number17JM10132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1